Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Hi I have been taking abilify for about 7 yrs

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 14402 Questions
Question
Hi I have been taking abilify for about 7 yrs now. It snapped me out of a major depression. I take only the 2.5 mg tablet. I have gained 60lbs on it. The weightgain has been making me very upset. Not only do I look fat, But I also look and feel pregnant which is very uncomfortable on my body. Any suggestins of what I can do?
My email is YYYY@YYYY . I have also tried Geodon but no weight loss. Rexulti the same. Wellbutrin and my head felt really sick





Posted Fri, 1 Dec 2017 in Mental Health
 
 
Answered by Dr. Michelle Gibson James 47 minutes later
Brief Answer:
consider a weight loss physician

Detailed Answer:
HI, thanks for using healthcare magic

It is understandable to upset about the weight gain.

There are medications that can cause weight gain. Weight gain occurs by --(1) increasing appetite (2) decreasing metabolism (3) decreasing energy and activity level (4) decreasing fullness or satiety

You have tried the use of meds to help with weight loss, I am sorry that they were not effective or caused side effects.

Unfortunately there is a little that can be done regarding metabolism (unless related to low levels of thyroid hormone- this should be checked) or fullness but it is possible to address appetite and activity.
Because energy level may be decreased, you would need to consciously schedule exercise into your regimen, at least 150 mins a week, in at least 5 days.

Replacing 1 or 2 of your meals with a meal replacement would be helpful. A fixed meal replacement may help with weight loss.
If this is not an option then you should consider seeing a nutritionist or a weight loss doctor (bariatrician) to see if one of these or a combination, would be able to assist you.

Seeing these specialist would be a good option for you

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor